Alert archive / California / Wind Advisories in 2006
Wind Advisory 17, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 27, 2006, 1:33 PM PST for 8 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2006, 1:33 PM PST (21:33 UTC)
- Expired
- Dec 27, 2006, 9:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.6 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 272133 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 133 PM PST WED DEC 27 2006 ...WIND ADVISORY IS IN EFFECT FOR THE COAST UNTIL 9 PM PST THIS EVENING... CAZ006-505-509-514-515-280500- /O.NEW.KMTR.WI.Y.0017.061227T2133Z-061228T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 133 PM PST WED DEC 27 2006 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE EVENING HOURS AS LOW PRESSURE CONTINUES TO MOVE SOUTHEAST. WINDS WILL DECREASE LATER THIS EVENING AS THE AREA OF LOW PRESSURE MOVES INTO ARIZONA. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STROBIN
1 follow-up statement
000 WWUS76 KMTR 280451 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 851 PM PST WED DEC 27 2006 ...WIND ADVISORY IS ALLOWED TO EXPIRE... CAZ006-505-509-514-515-280600- /O.EXP.KMTR.WI.Y.0017.000000T0000Z-061228T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-BIG SUR COAST- 851 PM PST WED DEC 27 2006 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... WINDS ARE DECREASING OVER THE DISTRICT. THEREFORE THE WIND ADVISORY IS ALLOWED TO EXPIRE. $$ W PI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:45 AM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 27, 9:45 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
945 AM PST WED DEC 27 2006
.DISCUSSION...STRONG POST FRONTAL WINDS CONTINUE TO AFFECT THE COAST
AND HILLS. WINDS ARE DEFINITELY RIPPING ALONG WITH GUSTS TO 58 MPH
AT SFO...BIG ROCK RAWS IN THE NORTH BAY MOUNTAINS HAS GUSTED TO 78
MPH...DALY CITY TO 48 MPH...LIVERMORE AIRPORT TO 41 MPH...SAN JOSE
AIRPORT TO 37 MPH...FORT ORD TO 51 MPH...SALINAS AIRPORT TO 41 MPH...
CALAVERAS ROAD IN THE EAST BAY HILLS TO 67 MPH...ANGEL ISLAND
CURRENTLY GUSTING TO 60 MPH. THE WIND ADVISORY IS IN EFFECT THROUGH
NOON TODAY (SEE SFONPWMTR WWUS76 KMTR).
SWELLS HAVE BEEN HUGE ALONG THE COAST SOME OF THE REPORTS HAVE
BEEN 29 FT AT HALF MAIN BUOY...ONE OF THE HIGHEST READINGS...IF NOT
THE HIGHEST EVER REPORTED. BODEGA BAY BUOY IS CURRENTLY AT 29 FEET.
NEEDLESS TO SAY...A HIGH SURF WARNING IS IN EFFECT (SEE SFOCFWMTR
OR WMO HEADER WHUS46 KMTR).
THE WINDS WILL CALM DOWN TODAY AS THE STRONG LOW PRESSURE SYSTEM
DIVES SOUTHEAST AWAY FROM THE DISTRICT. RIDGING WILL BUILD IN FOR
DRY AND MILD WEATHER THROUGH THE WEEKEND. THE EXCEPTION WILL BE THE
LOCALLY DENSE NIGHT AND MORNING VALLEY FOG.
WILL UPDATE TO TAKE OUT THUNDER FROM THE FORECAST...AS THE MOST
UNSTABLE AIR HAS ALREADY MOVED THROUGH.
&&
.AVIATION...VERY STRONG WINDS TO CONTINUE THROUGH AT LEAST MIDDAY
ALTHOUGH STRONGEST HAVE ALREADY LIKELY OCCURRED AT SFO/OAK/SJC. 18Z
TAFS SHOW TREND OF LIGHTER WINDS THIS AFTERNOON (ALTHOUGH STILL
NOTABLY ONSHORE). COLUMN CONTINUES TO RAPIDLY DRY THROUGH THE DAY
WITH CLOUDS GENERALLY DECREASING ALTHOUGH SOME CU LIKELY OVER THE
HILLS. EXPECTING MOSTLY CLEAR OVERNIGHT INTO THURSDAY WITH A VFR
START.
&&
.MARINE...HIGH SURF WARNING CONTINUES THROUGH 10 PM TONIGHT ALONG THE
ENTIRE COAST. CURRENTLY BUOYS ARE BETWEEN 21 AND 29 FEET WITH THE
BIGGEST SETS NOW GETTING READY TO REACH THE MONTEREY/BIG SUR COAST.
WE ARE GOING INTO A LOW TIDE AROUND MIDDAY WHICH SHOULD MINIMIZE ANY
MINOR COASTAL FLOODING DUE TO THE COMBINATION OF HUGE WAVES AND
STRONG ONSHORE WINDS AT THE BEACHES. AS NOTED ABOVE PRELIMINARY LOOK
INDICATES SOME OF THE COASTAL BUOYS ARE CLOSE TO THEIR ALL TIME
RECORDED WAVE HEIGHTS...ONCE WE STARTING GETTING ABOVE 25 FEET FOR
THE NEAR SHORE BUOYS WERE GETTING INTO RARE TERRITORY.
FYI: HIGH SURF WARNING CRITERIA IS FOR 20 FEET AND HIGHER. HIGH
SURF ADVISORY CRITERIA BEGINS BETWEEN 15-20 FEET. OTHER FACTORS SUCH
AS WIND WAVE HEIGHT...TIDES...SURFACE WINDS...WAVE PERIOD ALSO
FACTOR INTO THE WARNINGS/ADVISORIES.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
TDA...GALE WARNING PT ARENA TO PT PIEDRAS BLANCAS AND
SFO AND MONTEREY BAYS.
TDA...HIGH SURF WARNING FOR THE COAST FROM SONOMA COUNTY
SOUTH THROUGH MONTEREY COUNTY.
THRU NOON...WIND ADVISORY FOR THE NORTH AND EAST BAY
HILLS AS WELL AS COASTAL AND BAYSIDE SECTIONS
OF THE SAN FRANCISCO BAY AREA.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: R WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 27, 5:45 AM PST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 545 AM PST WED DEC 27 2006 CAZ006-505>518-281400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 545 AM PST WED DEC 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...WEDNESDAY STRONG WINDS WILL CONTINUE TO BUFFET THE REGION TODAY. HIGH SURF WILL ALSO CONTINUE ALONG THE COAST. PORTIONS OF THE AREA ARE INCLUDED IN THE FOLLOWING ADVISORIES AND WARNINGS: * WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS* * HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS* .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY DANGEROUS HIGH SURF WILL CONTINUE TO POUND THE COAST THROUGH WEDNESDAY EVENING AND THEN SLOWLY SUBSIDE INTO THURSDAY. * HIGH SURF WARNING.......................WHUS46 - CFWMTR * HAZARDOUS WEATHER IS NOT EXPECTED AFTER THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DYKEMA
In the hours before
Local storm report, Dec 27, 8:06 AM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
806 AM PST WED DEC 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM NON-TSTM WND GST SAN BRUNO 37.62N 122.43W
12/27/2006 M0 MPH SAN MATEO CA ASOS
SAN FRANCISCO AIRPORT GUST TO 58 MPH.
&&
DSOROKALocal storm report, Dec 27, 10:53 AM PST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1053 AM PST WED DEC 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST 3 S SAUSALITO 37.81N 122.49W
12/27/2006 M53.00 MPH MARIN CA OFFICIAL NWS OBS
MEASURED FROM THE GOLDEN GATE BRIDGE
0800 AM NON-TSTM WND GST SAN BRUNO 37.62N 122.43W
12/27/2006 M60.00 MPH SAN MATEO CA ASOS
SAN FRANCISCO AIRPORT
0800 AM NON-TSTM WND GST 2 SE TIBURON 37.87N 122.43W
12/27/2006 M62.00 MPH MARIN CA OFFICIAL NWS OBS
MEARURED FROM ANGEL ISLAND
1000 AM NON-TSTM WND GST HALF MOON BAY 37.47N 122.44W
12/27/2006 M74.00 MPH SAN MATEO CA OTHER FEDERAL
MEASURED FROM PILLAR POINT
&&
STANDERSLocal storm report, Dec 27, 11:18 AM PST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1118 AM PST WED DEC 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HIGH SURF 18 WSW BODEGA BAY 38.23N 123.33W
12/27/2006 PZZ550 CA BUOY
SIGNIFICANT WAVE HEIGHT 29 FEET
1112 AM HIGH SURF 13 SW BOLINAS 37.76N 122.83W
12/27/2006 PZZ550 CA BUOY
SIGNIFICANT WAVE HEIGHT 24 FEET
1112 AM HIGH SURF 15 SW MOSS BEACH 37.39N 122.73W
12/27/2006 PZZ550 CA BUOY
SIGNIFICANT WAVE HEIGHT 29 FEET
1112 AM HIGH SURF 26 SW SANTA CRUZ 36.75N 122.42W
12/27/2006 PZZ555 CA BUOY
SIGNIFICANT WAVE HEIGHT 25 FEET
&&
STANDERSLocal storm report, Dec 27, 11:43 AM PST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1143 AM PST WED DEC 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HIGH SUST WINDS 18 WSW BODEGA BAY 38.23N 123.33W
12/27/2006 M43.00 MPH PZZ550 CA BUOY
1100 AM HIGH SUST WINDS 15 SW MOSS BEACH 37.39N 122.73W
12/27/2006 M40.00 MPH PZZ550 CA BUOY
1100 AM HIGH SUST WINDS 26 SW SANTA CRUZ 36.75N 122.42W
12/27/2006 M43.00 MPH PZZ555 CA BUOY
1100 AM HIGH SUST WINDS 13 SW BOLINAS 37.77N 122.87W
12/27/2006 M45.00 MPH PZZ550 CA BUOY
&&
STANDERSLocal storm report, Dec 27, 12:20 PM PST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1220 PM PST WED DEC 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HIGH SUST WINDS 24 SW BOLINAS 37.66N 123.01W
12/27/2006 M39.00 MPH PZZ550 CA PARK/FOREST SRVC
WIND MEASURMENT FROM SOUTH EAST FARALLON ISLAND. GUST TO
52 MPH.
&&
STANDERSThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 5:10 PM PST | High Surf Warning | MTR | Alameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more | 29 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.